MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C06150ML
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date: (b)(6) 2016.As reported by the smart pms for sfa study, approximately thirteen(13) months post implantation of the smart (120 150, sfa - 6x150mm) self¿expanding stent (ses) on the left superficial femoral artery, the condition of the lesion with the stent had been worse, and the peak systolic velocity ratio (psvr) increased to 5.26.Intermittent claudication on the left leg was confirmed.Therefore a plain old balloon angioplasty (poba) was performed.It was reported that there was no relevancy to the product or the procedure.On the same day, the patient recovered.The target lesion was the left superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.The smart stent was deployed in the target lesion without any issue.The product was not returned for analysis.A review of the device history record of lot 15851087 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenoses in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.Neither the device history record (dhr) nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
As reported by the smart pms for sfa study, approximately thirteen months ((b)(6) 2017) post implantation of the smart (120 150, sfa - 6x150mm) self¿expanding stent (ses) on the left superficial femoral artery, the condition of the lesion with the stent had been worse, and the peak systolic velocity ratio (psvr) increased to 5.26.Intermittent claudication on the left leg was confirmed.Therefore a plain old balloon angioplasty (poba) was performed.It was reported that there was no relevancy to the product or the procedure.On the same day, the patient recovered.The target lesion was the left superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6772218
Report Number9616099-2017-01299
Device Sequence Number13658325
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC06150ML
Device Lot Number15851087
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age74 YR
Patient Weight59